Alert archive / California / Wind Advisories in 2019
Wind Advisory 13, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Oct 8, 2019, 3:09 AM PDT. It took effect at Oct 9, 2019, 6:00 AM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2019, 3:09 AM PDT (10:09 UTC)
- In effect from
- Oct 9, 2019, 6:00 AM PDT
- Expired
- Oct 10, 2019, 3:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
176 WWUS76 KMTR 081009 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 309 AM PDT Tue Oct 8 2019 CAZ507-511-090000- /O.NEW.KMTR.WI.Y.0013.191009T1300Z-191010T2200Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 309 AM PDT Tue Oct 8 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 3 PM PDT THURSDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 45 to 55 mph. Locally higher gusts possible. * WHERE...North Bay Mountains. East Bay Hills and the Diablo Range. * WHEN...From 6 AM Wednesday to 3 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected to occur from Wednesday evening through Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
5 follow-up statements
923 WWUS76 KMTR 082208 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 308 PM PDT Tue Oct 8 2019 CAZ507-511-091300- /O.CON.KMTR.WI.Y.0013.191009T1300Z-191010T2200Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 308 PM PDT Tue Oct 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 3 PM PDT THURSDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 45 to 55 mph. Locally higher gusts to around 65 mph possible. * WHERE...North Bay Mountains. East Bay Hills and the Diablo Range. * WHEN...From 6 AM Wednesday to 3 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected to occur from Wednesday evening through Thursday morning. Strong and gusty winds may reach the lower elevation slopes of the Oakland- Berkeley hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
110 WWUS76 KMTR 091214 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 514 AM PDT Wed Oct 9 2019 CAZ507-511-100100- /O.CON.KMTR.WI.Y.0013.191009T1300Z-191010T2200Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 514 AM PDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 45 to 55 mph. Locally higher gusts to around 65 mph possible. * WHERE...North Bay Mountains. East Bay Hills and the Diablo Range. * WHEN...From 6 AM Wednesday to 3 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected to occur from Wednesday evening through early Thursday. Strong and gusty winds may reach the lower elevation slopes of the Oakland- Berkeley hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
535 WWUS76 KMTR 100026 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 526 PM PDT Wed Oct 9 2019 CAZ507-511-101300- /O.CON.KMTR.WI.Y.0013.000000T0000Z-191010T2200Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 526 PM PDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts 45 to 55 mph. Locally higher gusts to around 65 mph possible. * WHERE...North Bay Mountains. East Bay Hills and the Diablo Range. * WHEN...From 6 AM Wednesday to 3 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected to occur from Wednesday evening through early Thursday. Strong and gusty winds may reach the lower elevation slopes of the Oakland- Berkeley hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
311 WWUS76 KMTR 101226 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 526 AM PDT Thu Oct 10 2019 CAZ507-511-102200- /O.CON.KMTR.WI.Y.0013.000000T0000Z-191010T2200Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 526 AM PDT Thu Oct 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North to northeast winds 20 to 30 mph with gusts 45 to 55 mph. Locally higher gusts to around 65 mph possible. * WHERE...North Bay Mountains. East Bay Hills and the Diablo Range. * WHEN...Until 3 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected to occur from Wednesday evening through early Thursday. Strong and gusty winds may reach the lower elevation slopes of the Oakland-Berkeley hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
666 WWUS76 KMTR 102144 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 244 PM PDT Thu Oct 10 2019 CAZ507-511-102245- /O.EXP.KMTR.WI.Y.0013.000000T0000Z-191010T2200Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 244 PM PDT Thu Oct 10 2019 ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... The offshore wind event is slowly beginning to decrease. Localized wind gusts up to 50 mph may continue through this evening but widespread strong winds are no longer expected. $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 3:05 AM PDT, 4 minutes earlier.
Area forecast discussion, Oct 8, 3:05 AM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
305 AM PDT Tue Oct 8 2019
.SYNOPSIS...A temporary return to onshore flow will mean cooler
temperatures today, especially in coastal areas. Strong, gusty
and dry northerly winds are then forecast to develop across the
greater San Francisco Bay Area by late tonight and continue
through Thursday. Strongest winds are expected in the hills, but
gusty winds will develop locally in the valleys and near the coast
as well. These conditions will result in critical fire weather
conditions from Wednesday into Thursday, especially across the
North Bay, East Bay, and Santa Cruz Mountains. Warmer daytime
temperatures are expected late in the week, followed by modest
cooling during the upcoming weekend.
&&
.DISCUSSION...As of 3:05 AM PDT Tuesday...Light onshore flow
developed late yesterday and a shallow marine layer is forming
near the coast early this morning. These developments will mean
cooler conditions in coastal areas today, with high temperatures
near the ocean and bays expected to be anywhere from 7 to 15
degrees cooler than yesterday. Due to the developing marine layer,
patchy fog is possible near the ocean today. Onshore flow is
expected to remain weak today and so inland areas are not forecast
to cool as much. Interior valley locations are projected to cool
by only about five degrees.
Early morning satellite imagery shows an upper trough over the
Pacific Northwest, moving to the southeast. This is a classic
"inside slider" system that will drop into the Great Basin and
generate ideal conditions for strong and gusty offshore winds
across much of the SF Bay Area starting late tonight and
continuing through Thursday. A dry cold front associated with the
upper trough is forecast to sweep from north to south across our
area from this evening through late tonight. Northwest winds will
increase behind the front this evening, particularly along the
North Bay Coast and locally in the hills. Winds in the North and
East Bay Hills will then veer to the north late tonight and
also increase, becoming strong and gusty by daybreak Wednesday.
North to northeast winds will remain strong and gusty in the hills
through Wednesday, and gradually become more widespread. Locally
gusty winds are expected to develop in the North and East Bay
Valleys by Wednesday afternoon and then develop farther south into
the Santa Cruz Mountains by Wednesday evening. Wind speeds are
expected to reach their peak intensity from Wednesday evening
through Thursday morning as surface high pressure builds strongly
into the Great Basin and offshore gradients peak. Sustained winds
of 20 to 30 mph, with gusts of 45 to 55 mph are expected across
the North and East Bay Hills during this the height of this event
on Wednesday night, with locally higher gusts possible. A Wind
Advisory will be issued for elevations above 1000 feet in the
North and East Bay Hills from 6 am Wednesday to 3 pm Thursday.
Winds are not expected to be as strong in the Santa Cruz Mountains
or in the valleys, and so Wind Advisories are not anticipated in
these areas. In fact, latest models have trended a bit weaker on
winds in the Santa Cruz Mountains. However, winds in all the
aforementioned areas will be strong enough to generate critical
fire weather conditions when combined with the expected very low
humidities and dry fuels. A Fire Weather Watch is currently in
effect for the North and East Bay Hills and Valleys, and the Santa
Cruz Mountains from late Tuesday Night through Thursday. This
watch will be upgraded to a Red Flag Warning this morning.
Our local WRF model also forecasts gusty offshore winds to
develop locally near the ocean late Wednesday night and early
Thursday, primarily in western Marin County near Stinson Beach,
in western San Mateo County near Half Moon Bay, and along the Big
Sur coast just south of Carmel. Because gusty winds in coastal
areas will be localized and of short duration, these areas are not
expected to be included in the impending Wind Advisories or Red
Flag Warnings.
Temperatures will initially cool tonight and Wednesday as a
cooler airmass spills south into our area. But temperatures will
quickly rebound by Thursday when the upper trough over the Great
Basin shifts eastward and a ridge develops just off the West
Coast. Also, the very dry airmass that will be in place across our
area by late Wednesday and Thursday will allow for large diurnal
temperatures variations later in the week when winds subside. High
temperatures will warm back into the 80s in most inland areas by
Friday, while valleys cool into the upper 30s at night. Modest
daytime cooling is then expected over the upcoming weekend when a
weak upper trough is forecast to move inland across the Pacific
Northwest and northern California.
&&
.AVIATION...as of 10:57 PM PDT Monday...For 06z TAFs. Mainly
clear skies will prevail through the forecast period with the
exception of a few high clouds passing overhead. Winds will
continue to decrease becoming light to locally variable overnight.
Have added wind shear to select terminals for Tuesday afternoon
and evening.
Vicinity of KSFO...VFR through the period with the exception
of a few high clouds passing overhead. Winds will continue to
decrease becoming light to locally variable overnight. Winds will
strengthen and become gusty around 15 to 25 kt in the afternoon.
Have added wind shear to KSFO, KOAK, and KSTS terminals for
Tuesday afternoon and continuing through late Tuesday night.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR through the period. Light to locally
variable winds will prevail overnight. Winds will strengthen and
become gusty around 10 to 15 kt in the afternoon. Have added
wind shear to KMRY for Tuesday evening through late Tuesday
night.
&&
.FIRE WEATHER...As of 4:40 PM PDT Monday...Confidence continues
to increase regarding the development of critical fire weather
conditions midweek. A Fire Weather Watch is in effect from late
Tuesday night through Thursday for the North and East Bay Hills,
the North and East Bay Valleys, and the Santa Cruz Mountains.
While the strongest winds will likely occur in the North and East
Bay Hills, locally strong and gusty winds are also likely across
the higher ridges and peaks in the Santa Cruz Mountains. Also,
locally gusty winds may reach the valley floors at times in both
the North and East Bay. Strong and gusty offshore winds will
combine with critically dry conditions. The main message is to
prepare for the strongest offshore flow we've seen this season,
critically low daytime humidity with poor overnight recoveries,
and dry fuels, all resulting in critical fire weather conditions.
South of the SF Bay Area, winds during this upcoming event are
expected to be mostly light. However, locally gusty northeast
winds may develop in the northern Santa Lucia Mountains near the
Big Sur Coast for a brief period of time from late Wednesday night
into Thursday morning. Because these winds will be localized and
of short duration, this area has not been included in the Fire
Weather Watch.
The Fire Weather Watch will likely be transitioned to a Red Flag
Warning sometime on Monday, most likely in the early morning
hours. Once the watch transitions to a warning, the timing of the
event will be fine-tuned.
&&
.MARINE...As of 2:52 AM PDT Tuesday...Northwest winds will
increase and become northerly tonight and Wednesday as a strong
high pressure system drops into the Great Basin. Gale force
conditions will develop over the northern waters this afternoon
and spread into the southern outer waters tonight. Strong winds
will increase wind waves creating hazardous seas conditions
through midweek.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 PM
GLW...Pt Arena to Pigeon Pt 10-60 nm from 3 PM
SCA...Pt Reyes to Pigeon Pt 0-10 nm from 5 PM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 5 PM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 5 PM
SCA...Pt Arena to Pt Reyes 0-10 nm from 9 AM
&&
PUBLIC FORECAST: Dykema
AVIATION: CW
MARINE: W Pi
FIRE WEATHER: Dykema
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:11 PM PDT | Gale Warning | MTR | 48 hr | |
| Oct 7, 9:11 PM PDT | Small Craft Advisory | MTR | 24 hr | |
| Oct 8, 3:32 AM PDT | Red Flag Warning | MTR | Alameda, Contra Costa, Marin, Napa, San Mateo, Santa Clara and 2 more | 61 hr |
| Oct 8, 2:53 PM PDT | Small Craft Advisory | MTR | 45 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.